Full-Text PDF (296 KB) | Metadata | Table of Contents | LEM summary
Published online: 2012-06-30
Some bounds on the coefficients of covering curvesTom Fisher (1) University of Cambridge, United Kingdom
We compute bounds on the coefficients of the equations defining everywhere locally soluble $n$-coverings of elliptic curves over the rationals for $n$ = 2,3,4. Our proofs use recent work of the author with Cremona and Stoll on the minimisation of genus one curves, together with standard results from the geometry of numbers. We use the same methods to give a criterion (satisfied by only a finite number of "small'' elliptic curves) for ruling out the existence of elements of order $3$ in the Tate-Shafarevich group.
No keywords available for this article.
Fisher Tom: Some bounds on the coefficients of covering curves . Enseign. Math. 58 (2012), 99-124. doi: 10.4171/LEM/58-1-4